MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*FX05RW
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G4: pma/510(k): k130280.Visual inspection of the actual sample found that the blood inlet port had to have been fractured at the base.No cracks, deformations, or other anomalies were observed around the blood inlet port.Magnifying inspection of the actual sample found that the fracture surface was smooth overall, and a rippled pattern was observed on the bottom-of-oxygenator side with a striated pattern extending from there.Any foreign matter mixed in the material, which could lead to a decrease in strength, was not observed.From this, it was inferred that the blood inlet port of the actual sample was subjected to an instantaneous load from the bottom side of the oxygenator, and the fracture extended in the direction of the stripe pattern, starting from the center of the ripple pattern.The manufacturing record and the shipping inspection record of the actual sample found no anomaly.Past complaint file of the involved product code/lot number found no other similar report.Based on the results of the investigation, as cause of the reported event, it was likely that some kind of strong impact load was applied around the blood inlet port from the bottom side of the oxygenator, which resulted in the fracture.Regarding the timing at which such a strong impact load was applied, since no anomalies were observed in the manufacturing records, it was conceivable that an impact load was unexpectedly applied during distribution or storage; however, exact timing could not be determined from the condition of the actual sample.Relevant instructions for use (ifu) reference: "do not use if the package or device is damaged (e.G., cracked) or any of the port caps are off." "if the product is dropped during set-up, do not use it.Replace with another device." terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
The user facility reported blood inlet port breakage.The event occurred pre-treatment.The procedure outcome was not reported.The final patient impact was not harmed.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide a correction to sections d1: brand name, d4: model number, d4: catalog number, and d4: udi.The udi was updated to match the correct format.Due to internal review, a correction was made to section d3.

Brand Name
CAPIOX®FX
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomya city, MD 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key18208270
Report Number9681834-2023-00226
Device Sequence Number15296960
Product Code DTZ
UDI-Device Identifier04987350781772
UDI-Public(01)04987350781772(17)260131(10)230209
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K071572
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/31/2026
Device Model NumberCX*FX05RW
Device Catalogue NumberN/A
Device Lot Number230209
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2023
Supplement Date Received by Manufacturer08/08/2024
Initial Report FDA Received Date11/27/2023
Supplement Report FDA Received Date08/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age3 YR
Patient SexMale